Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for excessive weight gain

Answered by
Dr.
Dr. Deepak Sundriyal

Oncologist

Practicing since :2005

Answered : 1451 Questions

default
Posted on Wed, 8 Mar 2017 in Elderly Problems
Question: I am 74 yrs old and seem to be gaining weight for the past four months i also seem to be eating more. My stomach looks like a tire is around it and wondered if I have a tumor. or losing control of eating . I wanted to diet starting tomorrow and see if I lose or still gain weight. I also had acancer of my uterst spelling ) jn november and going for radiation treatment 3x in March. I really feel like a mess right now. ..XXXX
doctor
Answered by Dr. Deepak Sundriyal 50 minutes later
Brief Answer:
Hello. Weight gain is a sign of recovery

Detailed Answer:
Hello dear. I understand your concern. So in the recovery phase of cancer, weight gain occurs and its a good sign. However, if you think its excessive, follow these steps
Start mild aerobic exercises
Drink plenty of fluids
Take small amount of meals at frequent intervals.
This will help to control weight.
Thanks and regards
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Treatment/Therapy

Recent questions on  Radiation treatment

doctor1 MD

my brother had a prostate surgery last year and there after cancer was detected.he was put to radiation treatment and had a nine week course.after that psa level got down and he was ok. but after about six months since last three months he is suffering from heavy urinal bleeding. sometimes blood clottes block the urinal path.

doctor1 MD

I have had ovarian cancer 35 years ago, and ever since have had bowels issue. These are now more troubling as I age...I am now 70. I had radiation treatments only. I have also had a perineoraphy ( spelled wrong) and the diarrhea since then has gotten worse. I get little to no warning of the need to poo and have taken to wearing diapers when I go out. In addition I now have a leakage problem. As an example, I was just sitting at my computer when I felt wet....got up and checked and liquid (brown) had just come out, staining panties and my shorts....I ve heard of collagenous colitis...could that be it?

doctor1 MD

i was diagnosed with a brain tumor, i had 2 brain surgeries, 6 weeks of radiation, and just finished 1 year of chemotherapy. After finishing the radiation treatment, i lost the hair on the front and middle off my head.Its been 15 months since finishing the radaition and the hair that has grown in is very fine and sparse.Do you know how long i will have to wait for it to grow in,it use to be thick and full.

doctor1 MD

I have been experiencing stomach burning, periodic loose bowels and a considerable amount of gas. My regular family phisician recently retired and I have not scheduled an appointment with a new doctor yet. I finished taking 37 radiation treatment in Feb. for breast cancer and will see my oncologist in Dec. Several times the radiation doctor would ask if I was experiencing any stomach problems. Therefore, I am wondering if the trouble I am having is related to the radiation.

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march 2017, she had seizures in brain due to cancer metastasizing to brain. She then had radiation treatment...

doctor1 MD

Hi Dr. xxxxxxx, I am a doctor myself bu not an oncologist . My father is a 89 year old man who was just treated for oesophageal carcinoma, squamous cell. Post radiation treatment , he has developed very thick sputum and has developed oral...

doctor1 MD

I had cancer radiation treatment done on my prostate gland. I need to wear a Supra pubic catheter. There is no more sign of cancer, however I experience pain in this area since ever I received radiation. I am taking Cabapentin and Tramadol since 3...